Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 62, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 28, 2000, 2:59 PM EDT for Martin County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2000, 2:59 PM EDT (18:59 UTC)
- Expired
- May 28, 2000, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Martin County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
321 WUUS53 KJKL 281901 SVRJKL KYC159-281930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 259 PM EDT SUN MAY 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN EASTERN KENTUCKY * UNTIL 330 PM EDT * AT 259 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PLEASANT...OR ABOUT 8 MILES EAST OF PRESTONSBURG... MOVING EAST AT 40 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. REQUEST THEY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 10:20 AM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 28, 10:20 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EDT SUN MAY 28 2000 COLD FNT JUST TO THE WEST WITH A DECENT RH DROP BEHIND FNT. REAL COLD AIR TO FOLLOW BY SEVERAL HOURS. ISOLD TSRA TO MOVE THRU CWFA THIS MORNING WITH MODERATE INSTABILTY. BEST INSTABILITY TO FOLLOW COLD FNT WITH DRY/COLD MID LVL AND WARM/MOIST LLVL. ADD OROGRAPHIC LIFT AND ERN KY COULD BE UNDER THE GUN THIS AFTERNOON ESPECIALLY WITH EXPECTED BREAKS IN CLOUD COVER. CAPES INCREASE TO 2700 AND LI DROP TO -6 TO -8. THIS SETS THE STAGE FOR POTENTIAL HAIL AND WET MICROBURSTS. WILL UPDATE FCST TO FRESHEN WORDING. OTHERWISE FCST LOOKS TO BE ON TRACK. .JKL...NONE. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 60 min |
| May 28, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.